Hail, Jeff Davis
- When
- September 24, 1:34 PM CST to 1:39 PM CST
- Where
- Jeff Davis County, 10.82 mi NW of Ft Davis
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 30.680, -104.020
This report was received from mPING.
A weak shortwave trough moving through the southern Great Plains in the afternoon helped generate strong to severe thunderstorms in the vicinity of the Davis Mountains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A weak shortwave trough moving through the southern Great Plains in the afternoon helped generate strong to severe thunderstorms in the vicinity of the Davis Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Sep 24, 12:58 PM CST, 36 minutes earlier.
Area Forecast Discussion National Weather Service Midland/Odessa TX 158 PM CDT Tue Sep 24 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Wednesday night) Issued at 156 PM CDT Tue Sep 24 2024 A few weak showers and storms have popped across the Davis Mountains and Stockton Plateau as a quickly diffusing boundary has aided in their development. Activity will taper off tonight as temperatures cool down. The main story will be a weak front pushing into the Permian Basin and southeast New Mexico late tonight. While not a potent front, a few showers may be seen along the eastern zones as it moves through tonight. Otherwise, winds shift to the north and northeast with low clouds briefly making an appearance. Behind the front, drier and slightly cooler air take hold with highs topping out in the 80s for most with 90s seen in the Rio Grande Valley. Mainly clear skies hold on and with light winds expected Wednesday night, lows fall into the upper 50s to low 60s for most. && .LONG TERM... (Thursday through Monday) Issued at 156 PM CDT Tue Sep 24 2024 Increasing heights and thicknesses are indicated on both deterministic and ensemble models for this week into the weekend and next week. High temperatures a few degrees above average will rise up to 5-10 degrees above average late this week into next week, with high pressure in between low pressure over the eastern Pacific Ocean and the western Atlantic Ocean resulting in clear, dry conditions and allowing diurnal heating. At the same time, southerly return flow aloft will be limited in this setup, so high temperatures will not rise too far above average, mainly in the 80s and 90s for most of the area. Low temperatures will stay above average, but with high temperatures mostly staying below the triple digits, low temperatures will fall into the 50s and 60s each night Thursday night through next Tuesday night. && .AVIATION... (18Z TAFS) Issued at 1229 PM CDT Tue Sep 24 2024 VFR remains at all terminals through this afternoon. Winds continue to be light from the east to southeast. Low (10%) chance for SHRA near FST this afternoon, but not included in TAF issuance due to low confidence. Amendments possible. Front moves through from the north late tonight shifting winds to the north and northeast. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 65 83 58 84 / 10 0 0 0 Carlsbad 62 86 59 89 / 0 0 0 0 Dryden 68 91 61 87 / 0 0 0 0 Fort Stockton 65 88 59 87 / 0 0 0 0 Guadalupe Pass 61 79 59 83 / 0 0 0 0 Hobbs 60 84 56 86 / 0 0 0 0 Marfa 59 83 53 84 / 10 0 0 0 Midland Intl Airport 65 84 59 85 / 10 0 0 0 Odessa 66 84 60 86 / 0 0 0 0 Wink 67 89 61 88 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...93 LONG TERM....94 AVIATION...93
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 203 PM CDT Tue Sep 24 2024 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-251915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 203 PM CDT Tue Sep 24 2024 /103 PM MDT Tue Sep 24 2024/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Special Weather Statement
National Weather Service Midland/Odessa TX
225 PM CDT Tue Sep 24 2024
TXZ075-242015-
Pecos TX-
225 PM CDT Tue Sep 24 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL PECOS...
NORTHEASTERN BREWSTER AND WESTERN TERRELL COUNTIES THROUGH 315 PM
CDT...
At 225 PM CDT, Doppler radar was tracking a strong thunderstorm 26
miles northwest of Sanderson, moving east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of south central
Pecos, northeastern Brewster and western Terrell Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3027 10287 3027 10288 3041 10288 3043 10255
3021 10257
TIME...MOT...LOC 1925Z 270DEG 10KT 3033 10280
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
93The Midland/Odessa radar (KMAF), 224 km away, was scanning. The volume nearest the first event began at 19:34 UTC.
1 hail. Local standard time, as filed.
This report was received from mPING.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, September 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1209163.